Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 68, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 5:41 PM CDT for 4 counties in Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2008, 5:41 PM CDT (22:41 UTC)
- Expired
- Mar 27, 2008, 6:26 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Muskogee County, OK, Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 5:45 PM CDT | HAIL 0.75 | Leonard, OK | |
| Mar 27, 5:53 PM CDT | HAIL 1 | 1 N Coweta, OK | HAIL COVERING GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 272241
SVRTSA
OKC101-111-143-145-272345-
/O.NEW.KTSA.SV.W.0068.080327T2241Z-080327T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
NORTHEASTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
SOUTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 645 PM CDT
* AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
STONEBLUFF...MOVING EAST AT 40 MPH. QUARTER SIZE HAIL HAS BEEN
REPORTED WITH THIS STORM.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STONEBLUFF...
HASKELL...COWETA...PORTER AND WAGONER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3607 9521 3601 9523 3598 9528 3594 9527
3591 9528 3589 9527 3578 9589 3588 9592
3609 9546
TIME...MOT...LOC 2241Z 250DEG 38KT 3585 9580
$$2 follow-up statements
000
WWUS54 KTSA 272257
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT THU MAR 27 2008
OKC101-111-143-272307-
/O.CAN.KTSA.SV.W.0068.000000T0000Z-080327T2345Z/
OKMULGEE OK-MUSKOGEE OK-TULSA OK-
557 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TULSA...NORTHWESTERN
MUSKOGEE AND NORTHEASTERN OKMULGEE COUNTIES IS CANCELLED...
LAT...LON 3607 9521 3602 9523 3598 9528 3594 9527
3593 9528 3589 9527 3587 9574 3596 9576
3608 9547
TIME...MOT...LOC 2257Z 248DEG 35KT 3593 9567
$$
OKC145-272345-
/O.CON.KTSA.SV.W.0068.000000T0000Z-080327T2345Z/
WAGONER OK-
557 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL WAGONER COUNTY...
AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR STONEBLUFF...MOVING
EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COWETA...REDBIRD
AND WAGONER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3607 9521 3602 9523 3598 9528 3594 9527
3593 9528 3589 9527 3587 9574 3596 9576
3608 9547
TIME...MOT...LOC 2257Z 248DEG 35KT 3593 9567
$$000
WWUS54 KTSA 272326
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT THU MAR 27 2008
OKC145-272336-
/O.CAN.KTSA.SV.W.0068.000000T0000Z-080327T2345Z/
WAGONER OK-
626 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAGONER COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 3607 9521 3602 9523 3598 9528 3594 9527
3593 9528 3589 9527 3587 9574 3596 9576
3608 9547
TIME...MOT...LOC 2326Z 248DEG 35KT 3607 9535
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:19 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 27, 3:19 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 319 PM CDT THU MAR 27 2008 .DISCUSSION... THIS IS NOT THE MOST STRAIGHTFORWARD FORECAST...BUT NOT ALL THAT UNUSUAL FOR THE TIME OF YEAR. STRONG ZONAL PATTERN TO CONTINUE WITH AN OSCILLATING FRONTAL BOUNDARY IN THE VICINITY FOR MUCH OF THE PERIOD...AND HARD TO FIND A PERIOD WHERE THERE WILL NOT BE AT LEAST SOME OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS SOMEWHERE IN THE FORECAST AREA. TEMPERATURES WILL ALSO BE HEAVILY DEPENDANT ON PRECIP AND CLOUD COVER. CONFIDENCE LEVEL IS NOT HIGH. CURRENTLY TEMPS ARE SOARING INTO THE MID 80S ALONG I-44 CORRIDOR AHEAD OF STRONG COLD FRONT. TEMPS TO THE NORTH OF THE FRONT IN THE MID-UPPER 40S THROUGH CENTRAL KANSAS THIS AFTERNOON. THE FRONT WILL CONTINUE SURGING SOUTH THIS EVENING AND WHILE THE ATMOSPHERE IS WELL CAPPED TO THE SOUTH...WILL SEE SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND BEHIND THE FRONT PRIMARILY AFTER SUNSET. MODERATELY STRONG SHEAR AND MU CAPES APPROACHING 2000 J/KG LEAD TO SOME CHANCE OF SEVERE OVER FAR NE OKLAHOMA THROUGH MUCH OF NW ARKANSAS TONIGHT...HAIL THE BIG THREAT. MUCH COOLER TEMPS BEHIND FRONT BY LATE TONIGHT AND CONTINUING THROUGH FRIDAY. STILL UNCERTAIN HOW FAR MOISTURE WILL GET PUSHED SOUTH BEFORE THIS FRONT BEGINS TO LIFT NORTH OVER THE WEEKEND. POPS WILL BE KEPT GOING THROUGH SUNDAY WITH HIGHER CHANCES DURING THE OVERNIGHT PERIODS AS ZONAL FLOW KEEPS NOCTURNAL LLJ IN PLAY. MOST LIKELY TIME FOR FRONT TO LIFT BACK NORTH APPEARS TO BE SAT NIGHT AND THIS CORRESPONDS WITH HIGHER CHANCE POPS. OVERALL POP FORECAST SIDES MORE WITH THE MAV AS OPPOSED TO THE WETTER MET. SOME AREAS WILL SEE RISING TEMPS OVERNIGHT SAT NIGHT. FRONT SHOULD DROP BACK SOUTH EARLY NEXT WEEK FOR INCREASING RAIN CHANCES SUNDAY NIGHT OR MONDAY. 12Z MODELS HAVE SLOWED THE FRONTAL PASSAGE DOWN FROM PREVIOUS RUNS FAVORING MONDAY AS THE WET DAY. THERE IS STILL POTENTIAL FOR LOCALLY HEAVY RAIN AS FORECAST PRECIP H2O VALUES ARE OVER 1.5 INCHES BY THEN AND UPPER FLOW GENERALLY PARALLEL TO SLOW MOVING BOUNDARY. HAVE GONE WITH HIGHER POPS AND TRENDED QPF FORECAST HIGHER THAN PREVIOUS...STILL IMPOSSIBLE TO PIN DOWN WHERE HEAVIEST RAIN WOULD OCCUR. LOTS OF UNCERTAINTY WITH EVOLUTION OF PATTERN LATE IN THE PERIOD...WITH SOME SIGNAL AT LEAST OF A STRONGER UPPER SYSTEM APPROACHING WED OR THU WITH FRONT LIFTING BACK NORTH. DID NOT DEPART SIGNIFICANTLY FROM 00Z MEX GUIDANCE WHICH KEEPS LOW CHANCES OF PRECIP BOTH WED AND THU. 12Z ECMWF LOOKS MUCH WETTER DURING THIS TIME HOWEVER. && .PRELIMINARY POINT TEMPS/POPS... TUL 43 58 41 63 / 30 10 10 10 FSM 53 62 44 61 / 60 20 40 30 MLC 49 60 46 64 / 30 10 30 20 BVO 41 57 40 62 / 20 10 10 10 FYV 43 55 38 58 / 70 20 30 30 BYV 41 52 38 54 / 70 20 30 30 MKO 46 60 43 63 / 60 10 30 20 MIO 40 55 38 56 / 50 10 10 20 F10 46 60 42 64 / 30 10 20 20 HHW 60 63 49 68 / 20 30 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....14
In the hours before
Special weather statement, Mar 27, 5:17 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT THU MAR 27 2008
OKZ066-272245-
OKMULGEE OK-
517 PM CDT THU MAR 27 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE
AT 517 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER NORTHWEST OKMULGEE COUNTY...MOVING EAST AT 30
MPH. THE STRONGEST STORM WAS NEAR BEGGS. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...PRESTON...BEGGS AND
BALD HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3580 9575 3574 9577 3573 9574 3563 9571
3560 9618 3580 9618 3586 9581 3585 9577
TIME...MOT...LOC 2217Z 260DEG 28KT 3572 9608The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:17 PM CDT | Special Weather Statement | TSA | Okmulgee | 28 min |
| Mar 27, 5:21 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 54 min |
| Mar 27, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 22 min |
| Mar 27, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 61 min |
| Mar 27, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 63 min |
| Mar 27, 6:22 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee, Okmulgee | 53 min |
| Mar 27, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 60 min |
| Mar 27, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.